Hypotonic-Hyporesponsive Episodes

“A hypotonic-hyporesponsive episode (HHE) is a sudden and unexpected episode of loss of tone, unresponsiveness and colour change which uncommonly affects infants and children after vaccination.” – MS Gold, PubMed

Near miss. Also see category, sudden infant death syndrome

Hypotonic and hyporesponsive episodes after diptheria-tetanus-acellular pertussis vaccination.

“Administration of the discontinued diphtheria-pertussis-tetanus vaccine was occasionally associated with a hypotonic-hyporesponsive episode in infants. The whole bacterial cell pertussis component was the likely culprit. For this reason, an acellular pertussis component was developed and incorporated into a new vaccine commonly called diptheria-tetanus-acellular pertussis (DTaP). Administration of DTaP vaccine has been followed by remarkably few hypotonic or hyporesponsive episodes. This report describes one of these unusual events.”

#Hypotonic #Hyporesponsive #DTAP #HHE #DTP #Vaccine
#MedScienceResearch

https://www.ncbi.nlm.nih.gov/m/pubmed/17901810/

Hypotonic hyporesponsive episode and the 13-valent pneumococcal vaccine.

“Hypotensive-hyporesponsive episodes are rare events after immunizations performed for diphtheria, tetanus, Haemophilus influenzae type b and hepatitis B virus vaccines, but most of the reported episodes have been associated with pertussis-containing vaccines. We report the case of a 3-month-old girl, previously healthy otherwise, presenting with the unusual event of a hypotonic-hyporesponsive episode after vaccination with the 13-valent pneumococcal vaccine. Diagnosis was established after a thorough evaluation of the patient and by exclusion of other clinical conditions.”

#HHE #Pneumococcal #Hypotonic #Hyporesponsive #Episode #Pertussis #Vaccine #MedScienceResearch

https://www.ncbi.nlm.nih.gov/m/pubmed/25818964/

🛑 Hypotonic-hyporesponsive episode in a 7-month-old infant after receipt of multiple vaccinations.

“A 7-month-old boy became difficult to arouse, was limp and had blue extremities 8 hours after immunization with intravenous poliovirus, diphtheria-tetanus toxoids-acellular pertussis, Haemophilus influenzae type b-hepatitis B virus and pneumococcal vaccines. The hypotonic-hyporesponsive episode had resolved by the time the infant was seen in an emergency department 1 hour later. The report describes hypotonic-hyporesponsive episode, encourages reporting of vaccine-associated adverse events and discusses prognosis and implications for subsequent immunization.”

#Hypotonic #Hyporesponsive #HHE #Polio #DTaP #Hib #Hepatitis B #Pneumococcal
#Vaccine #MedScienceResearch

https://www.ncbi.nlm.nih.gov/m/pubmed/16282941/

Hypotonic-hyporesponsive episodes after administration of hexavalent DTP-based combination vaccine: A description of 12 cases. (2017)

“Hypotonic-hyporesponsive (HHE) episodes are known and recognized phenomena, which typically occur within 48 hours of immunisation..Our aim is to describe 12 cases of HHE brought to the Center of Pediatric Sleep Medicine, with attention to the clinical features of the episode and their follow-up. Medical charts of infants visited between 2005-2015 were reviewed. Twelve infants showed a HHE using HHE using Brighton Collaboration Criteria. All infants received a Hexavalent diphtheria -tetanus -pertussis acellular component -hepatitis B-,inactivated poliovirus- Haemophilus influenzae type-b conjugate vaccine. Five out of 12 were brought to Emergency Department, where 2 were symptomatic (one was hyporeactive, the other had fever). No infant died during the episode, or the follow-up, nor developed neurological disease after subsequent vaccinations. HHE are confirmed as benign events, even after administration of hexavalent vaccination, devoid of negative neuropsychomotor outcome.”

#Hypotonic #Hyporesponsive #HHE #DTP #Hexavalent #Vaccine #MedScienceResearch

https://www.ncbi.nlm.nih.gov/m/pubmed/28301267/

Hypotonic-hyporesponsive episodes reported to the Vaccine Adverse Event Reporting System (VAERS), 1996-1998.

#Hypotonic #Hyporesponsive #HHE #DTP #DTaP #Hib
#VAERS #Vaccine #MedScienceResearch

https://www.ncbi.nlm.nih.gov/m/pubmed/11015547

Vaccine-related adverse events in Cuban children, 1999-2008.

“The DTwP vaccine exhibited the highest rate of adverse events. Common minor events were: fever (17,538), reactions at injection site (4470) and systemic side effects (2422). Rare events (by WHO definition) reported were: persistent crying (2666), hypotonic-hyporesponsive episodes (3), encephalopathy (2) and febrile seizures (112). Severe events included: anaphylaxis (2), respiratory distress (1), multiple organ failure (1), sudden death (1), vaccine-associated paralytic poliomyelitis (2), toxic shock syndrome (3), and sepsis (1). The 10 deaths and 3 cases of disability were investigated by an expert commission, which concluded that 8 of the 13 severe events were vaccination-related.”

#Death #DTP #Seizures #HHE #Encephalopathy #Polio #Respiratory #Anaphylaxis #Neurological #Vaccine #Failure #MedScienceResearch

https://www.ncbi.nlm.nih.gov/m/pubmed/22334111/